MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Electrical Power Problem (2925); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the patient had several low voltage advisory alarms.Log file review was requested which revealed low power advisory alarms while on battery power on 20jan2026 from 15:26 to 23:11.This indicates the white power cable may have a poor connection with the battery clips.The alarms resolved when a new fully charged battery was connected.Additionally power cable disconnects and no external power alarms were noted on 21jan2026 at 07:11.This was caused by power to the mobile power unit (mpu) being briefly interrupted.The emergency backup battery (ebb) supported the pump during this event.The alarm's resolve upon the mobile power unit (mpu) regaining power.No other unusual alarms were noted.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section d4: the primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the heartmate mobile power unit (mpu) (serial number (b)(6)) was evaluated following the reported event of a no external power alarm.Relevant data from the reported event dates of 20jan2026 to 21jan2026 was reviewed.A no external power alarm was captured on 21jan2026 while connected to the mobile power unit (mpu).The backup battery activated as intended and provided power to the pump while the system controller was not connected to external power.The alarm resolved when external power appeared to be restored to the mpu.This event is consistent with the report of the patient losing power to their house secondary to weather.No other notable events were recorded.The pump operated as intended within the expected speed range throughout the data capture.Available information provided that the cause of the mpu loss of power was due to a loss of power to the house secondary to weather conditions.The mpu had a v-lock connector on the ac power cord, and the ac power cord did not come loose from the back of the unit or the wall outlet.The mpu remains in service.No product was returned for analysis.Per the provided information, the root cause for the reported event was due to an electrical power outage secondary to weather.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), and the heartmate 3 patient handbook, are currently available.The current revision of ifu and patient handbook can be found on the eifu page of the abbott website.Heartmate 3 ifu section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment.Additionally, heartmate 3 patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories for damage, and to replace any equipment that appears damaged or worn.Heartmate 3 ifu section 7 entitled ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms, including no external power, power cable disconnect and low voltage alarms.Heartmate 3 ifu section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ explain if there is a loss of power, transfer the patient from the mobile power unit to another power source.The backup battery in the system controller will temporarily power the pump while you transfer to batteries.Do not rely on the system controller¿s backup battery as a power source during ac power loss, as it will only power the pump for a limited amount of time and the pump will stop.The heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The relevant sections of the device history records for (b)(60 were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24241659
Report Number2916596-2026-00681
Device Sequence Number21077817
Product Code DSQ
UDI-Device Identifier00813024010883
UDI-Public(01)00813024010883
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight134 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American